Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 177, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2000, 8:14 AM EST for Wayne County, Indiana; Darke County, Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 8:14 AM EST (13:14 UTC)
- Expired
- Aug 9, 2000, 9:00 AM EST
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Wayne County, IN, Darke County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:25 AM EST | Thunderstorm Wind 50 E | Countywide, IN | Thunderstorm winds knocked down numerous trees across the county. |
| Aug 9, 8:35 AM EST | Thunderstorm Wind 50 E | Union City, OH | Numerous trees and large limbs were knocked down in many locations across the county, including Hollansburg, New Madison,Versailles, Union City and Arcanum. One tree fell on a house in Arcanum. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 7:00 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 091315 SVRILN INC177-OHC037-091400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 914 AM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN EAST CENTRAL INDIANA... DARKE COUNTY IN WEST CENTRAL OHIO... * UNTIL 1000 AM EDT(900 AM EST)... * AT 914 AM EDT(814 AM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF FOUNTAIN CITY...OR ABOUT 9 MILES EAST OF MUNCIE...MOVING SOUTHEAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEW MADISON... GREENVILLE... ARCANUM... FOUNTAIN CITY... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS STORM IS MOVING VERY RAPIDLY AND HAS PRODUCED WIDESPREADY WIND DAMAGE OVER INDIANA. THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORM'S PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ DIAN-REED
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:30 AM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Aug 9, 2:30 AM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 AM EDT WED AUG 9 2000 06Z SFC ANALYSIS INDICATED A COMPLEX AREA OF FRONTS/TROFS EXTENDING FROM A LOW IN SWRN IA NEWD INTO WI AND THEN EWD INTO ONTARIO. A RAPIDLY DEVELOPING COMPLEX OF STORMS WAS OVR ERN IA. WARM AND MOIST AIR MASS WAS IN PLACE ACROSS THE OH VALLEY. SFC FRONTS/TROFS WILL CONSOLIDATE INTO A DECENT CDFNT BY THIS EVENING ACROSS THE OH VALLEY. ETA PROGS DEWPOINTS INTO THE MID 70S AND CAPES AROUND 4000 K/JG. WITH STEEP MID LEVEL LAPSE RATES AND 700-500 MB WINDS FROM 40 TO 60 KTS ACROSS THE OH VALLEY...STORM ORGANIZATION APPEARS LIKELY. THUS...WL MENTION SVR STORMS IN THE ZONES. WL COUNT ON THE LOW CLOUDS ACROSS OH-IN BREAKING UP BY MID AM. THIS SHOULD ALLOW FOR MORE SUNSHINE THAN THE LAST FEW DAYS CAUSING TEMPS TO CLIMB INTO THE UPPER 80S. AFOREMENTIONED INSTABILITY DEPENDS STRONGLY ON TEMPS REACHING FCST VALUES. WL CARRY CHC EVENING TSRA DAY-CMH AND THROUGH MIDNIGHT CVG-PMH. WL BREAK OFF A NRN KY GROUP WHICH HAS NO TIMING FOR TONIGHT. LOOKS LIKE DRIER AND LESS MUGGY CONDITIONS WL RETURN FOR A FEW DAYS STARTING ON THURSDAY. .ILN...NONE. WIILKINSON
In the hours before
Special weather statement, Aug 9, 4:20 AM EST, 3 hours 54 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 520 AM EDT WED AUG 9 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHERN KENTUCKY...SOUTHEASTERN AND EAST-CENTRAL INDIANA...AND SOUTHWESTERN AND CENTRAL OHIO... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS MODERATE RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS EVENING AROUND DAYTON... BELLEFONTAINE...COLUMBUS...SPRINGFIELD...CINCINNATI AND PORTSMOUTH IN OHIO. ALSO IN THE MODERATE RISK AREA ARE RICHMOND AND VERSAILLES INDIANA AND MAYSVILLE AND CARROLLTON KENTUCKY. A WARM...MOIST AND EXTREMELY UNSTABLE ENVIRONMENT IS EXPECTED TO BE IN PLACE ACROSS THE OHIO VALLEY TODAY. A COLD FRONT WILL DROP SOUTHWARD INTO THE OHIO VALLEY BY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THuE FRONT. SOME OF THE STORMS WILL BE SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WINDS WELL IN EXCESS OF 60 MPH. STORM SPOTTERS MAY BE NEEDED TODAY THROUGH THIS EVENING. WILKINSON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:37 AM EST | Severe Thunderstorm Warning | ILN | Fayette, Union | 38 min |
| Aug 9, 3:24 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 51 min |
| Aug 9, 4:11 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 64 min |
| Aug 9, 4:16 PM EST | Severe Thunderstorm Warning | ILN | Union | 29 min |
| Aug 9, 4:32 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 43 min |
| Aug 9, 4:52 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 53 min |
| Aug 9, 5:15 PM EST | Severe Thunderstorm Warning | ILN | Dearborn | 45 min |
| Aug 9, 5:21 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 24 min |
| Aug 9, 5:43 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Aug 9, 6:04 PM EST | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 41 min |
| Aug 9, 6:40 PM EST | Severe Thunderstorm Warning | ILN | Ripley | 50 min |
| Aug 9, 6:56 PM EST | Severe Thunderstorm Warning | ILN | Dearborn | 64 min |
| Aug 9, 8:18 AM EST | Severe Thunderstorm Warning | ILN | Mercer | 42 min |
| Aug 9, 8:44 AM EST | Severe Thunderstorm Warning | ILN | Preble | 46 min |
| Aug 9, 8:53 AM EST | Severe Thunderstorm Warning | ILN | Miami | 37 min |
| Aug 9, 8:57 AM EST | Severe Thunderstorm Warning | ILN | Shelby | 33 min |
| Aug 9, 8:58 AM EST | Severe Thunderstorm Warning | ILN | Montgomery | 47 min |
| Aug 9, 9:05 AM EST | Severe Thunderstorm Warning | ILN | Champaign, Clark | 40 min |
| Aug 9, 9:28 AM EST | Severe Thunderstorm Warning | ILN | Madison | 32 min |
| Aug 9, 9:49 AM EST | Severe Thunderstorm Warning | ILN | Franklin, Pickaway | 41 min |
| Aug 9, 10:07 AM EST | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 43 min |
| Aug 9, 10:19 AM EST | Severe Thunderstorm Warning | ILN | Hocking | 41 min |
| Aug 9, 10:57 AM EST | Severe Thunderstorm Warning | ILN | Scioto | 48 min |
| Aug 9, 11:32 AM EST | Severe Thunderstorm Warning | ILN | Mercer | 43 min |
| Aug 9, 12:39 PM EST | Severe Thunderstorm Warning | ILN | Auglaize | 36 min |
| Aug 9, 1:12 PM EST | Severe Thunderstorm Warning | ILN | Logan | 33 min |
| Aug 9, 2:26 PM EST | Severe Thunderstorm Warning | ILN | Mercer | 49 min |
| Aug 9, 2:53 PM EST | Severe Thunderstorm Warning | ILN | Union | 52 min |
| Aug 9, 3:14 PM EST | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 46 min |
| Aug 9, 3:16 PM EST | Severe Thunderstorm Warning | ILN | Shelby | 29 min |
| Aug 9, 4:08 PM EST | Severe Thunderstorm Warning | ILN | Clark | 37 min |
| Aug 9, 4:34 PM EST | Severe Thunderstorm Warning | ILN | Fairfield | 41 min |
| Aug 9, 4:36 PM EST | Severe Thunderstorm Warning | ILN | Butler | 39 min |
| Aug 9, 4:42 PM EST | Tornado Warning | ILN | Butler, Preble | 48 min |
| Aug 9, 4:47 PM EST | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 58 min |
| Aug 9, 4:56 PM EST | Severe Thunderstorm Warning | ILN | Hocking, Pickaway | 49 min |
| Aug 9, 5:00 PM EST | Severe Thunderstorm Warning | ILN | Adams, Highland | 45 min |
| Aug 9, 5:04 PM EST | Severe Thunderstorm Warning | ILN | Warren | 41 min |
| Aug 9, 5:08 PM EST | Severe Thunderstorm Warning | ILN | Brown | 52 min |
| Aug 9, 5:12 PM EST | Severe Thunderstorm Warning | ILN | Montgomery | 33 min |
| Aug 9, 5:38 PM EST | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 52 min |
| Aug 9, 5:39 PM EST | Severe Thunderstorm Warning | ILN | Adams | 66 min |
| Aug 9, 5:50 PM EST | Tornado Warning | ILN | Brown | 25 min |
| Aug 9, 5:51 PM EST | Flash Flood Warning | ILN | Brown | 84 min |
| Aug 9, 5:59 PM EST | Tornado Warning | ILN | Adams | 46 min |
| Aug 9, 6:02 PM EST | Severe Thunderstorm Warning | ILN | Scioto | 58 min |
| Aug 9, 6:08 PM EST | Severe Thunderstorm Warning | ILN | Hocking | 52 min |
| Aug 9, 6:27 PM EST | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 63 min |
| Aug 9, 6:34 PM EST | Flash Flood Warning | ILN | Adams | 116 min |
| Aug 9, 6:40 PM EST | Tornado Warning | ILN | Scioto | 50 min |
| Aug 9, 6:44 PM EST | Severe Thunderstorm Warning | ILN | Brown | 61 min |
| Aug 9, 6:48 PM EST | Severe Thunderstorm Warning | ILN | Pickaway | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.